# SDR 2004FA0000878

- Difficulty date: October 8, 2004
- Submitted: October 10, 2004
- Operation: General aviation
- Aircraft: N701TD
- Make and model: Amtr ZENITHCH701
- Aircraft serial: 73993
- Aircraft time: 68 hours
- Engine: Rotax ROTAX912UL
- Engine time: 68 hours
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Condition: Separated
- Location: Wheel Assembly
- Part time: 68 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LEFT MAIN AXLE SEPARATED FROM BACKING PLATE AT LANDING CAUSING MAIN SPRING TO DIG IN, WHICH CAUSED THE PLANE TO NOSE OVER.  INSPECTION OF THE AXLE ASSEMBLY REVEALED VERY LITTLE WELD PENETRATION AND THE WHOLE DESIGN WAS VERY INADEQUATE FOR THE TYPE OF OPERATIONS THAT THIS GEAR ASSEMBLY MARKETED TO.
